MAUDE Adverse Event Report: OLYMPUS WINTER & IBE GMBH BIPOLAR APPLICATOR "CELONPROSLEEPPLUS", US; ELECTROSURGICAL, CUTTING & COAGULATION ACCESSORIES, LAPAROSCOPIC & ENDO

OLYMPUS WINTER & IBE GMBH BIPOLAR APPLICATOR "CELONPROSLEEPPLUS", US; ELECTROSURGICAL, CUTTING & COAGULATION ACCESSORIES, LAPAROSCOPIC & ENDO
Model Number WB990311
Health Effect - Clinical Codes Necrosis (1971); Pain (1994)
Date of Event 11/12/2021
Type of Reportable Event Serious Injury
Event or Problem Description
The customer reports after a radiofrequency ablation (rfa) of the soft palate using a celon pro sleep plus hand piece, necrosis was found bilaterally on the superior and inferior aspects of the soft palate.The patient experienced pain from the necrosis.There is no obvious velopharyngeal insufficiency (vpi) or nasal regurgitation as of yet.The necrosis was treated with antibiotics and peridex (antiseptic oral rinse).The patient's current condition is described as "improving".

Brand Name
BIPOLAR APPLICATOR "CELONPROSLEEPPLUS", US
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION ACCESSORIES, LAPAROSCOPIC & ENDO
Manufacturer (Section D)
OLYMPUS WINTER & IBE GMBH
kuehnstrasse 61
hamburg, hamburg 22045
GM  22045
MDR Report Key12972319
Report Number2951238-2021-00447
Device Sequence Number4647126
Product Code GEI
UDI-Device Identifier14042761083536
UDI-Public14042761083536
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 12/09/2021
Report Date (Section F) 11/15/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberWB990311
Device Catalogue NumberWB990311
Device Lot Number1000067470
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/23/2021
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? Yes
Distributor Facility Aware Date11/15/2021
Event Location Hospital
Date Report to Manufacturer11/15/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date12/09/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
WA90002A SERIAL# (B)(4).
Outcome Attributed to Adverse Event Required Intervention; Other;
Patient Age70 YR
Patient SexFemale
Patient Weight57 KG